MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H HA COATED LAT STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-H HA COATED LAT STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on 22 december 2017 by medical affairs department: approximately 6 years after primary cementless tha the femoral stem is found loose and replaced.The one image supplied shows significant signs of stress shielding and distal load transfer.There are no previous images that may help reconstructing the development of this situation.The sizing of the stem to the femoral bone cannot be evaluated having only the pre-revision xray in one projection.The root cause of this adverse event cannot be determined.Preliminary investigation performed by r&d project manager on 16 january 2018: the revised stem appeared without any particular sign; ha coating seems to be totally absorbed and blood coats some areas of the surface.From the received image it is not possible to determine the root cause of the event.Batch review performed on 18 january 2018: lot 112644: (b)(4) items manufactured and released on 26 sept 2011.Expiration date: 2016-08-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery was necessary 5 years anf 10 months after primary due to stem loosening.

Brand Name
AMISTEM-H HA COATED LAT STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7206137
Report Number3005180920-2017-00850
Device Sequence Number1173303
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Catalogue Number01.18.142
Device Lot Number112644
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight80